Alert archive / Nevada / Red Flag Warnings in 2007
Red Flag Warning 11, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 6, 2007, 3:28 PM PDT. It took effect at Jul 7, 2007, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2007, 3:28 PM PDT (22:28 UTC)
- In effect from
- Jul 7, 2007, 11:00 AM PDT
- Expired
- Jul 7, 2007, 8:03 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KLKN 062228 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 328 PM PDT FRI JUL 6 2007 NVZ457-070400- /O.CAN.KLKN.FW.A.0010.070707T2100Z-070708T0400Z/ /O.CON.KLKN.FW.W.0010.000000T0000Z-070707T0400Z/ LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 328 PM PDT FRI JUL 6 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE FIRE WEATHER WATCH FOR SATURDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR DRY LIGHTNING. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE: 457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND EUREKA COUNTIES WIDELY SCATTERED DRY THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING...VERY LOW FUEL MOISTURE AND STRONG OUTFLOW WINDS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL $$ NVZ454-070630- /O.UPG.KLKN.FW.A.0010.070707T2100Z-070708T0400Z/ /O.NEW.KLKN.FW.W.0011.070707T1500Z-070708T0200Z/ /O.CON.KLKN.FW.W.0010.000000T0000Z-070707T0400Z/ CENTRAL LANDER AND EUREKA COUNTIES- 328 PM PDT FRI JUL 6 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 7 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM TO 7 PM PDT SATURDAY FOR DRY LIGHTNING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR DRY LIGHTNING. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE: 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 WIDELY SCATTERED DRY THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THROUGH THIS EVENING AND REDEVELOP AGAIN ON SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING...VERY LOW FUEL MOISTURE AND STRONG OUTFLOW WINDS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL $$ NVZ452-070630- /O.UPG.KLKN.FW.A.0010.070707T2100Z-070708T0400Z/ /O.NEW.KLKN.FW.W.0011.070707T1500Z-070708T0200Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- 328 PM PDT FRI JUL 6 2007 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 7 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR DRY LIGHTNING...WHICH IS IN EFFECT FROM 8 AM TO 7 PM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE: 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP ACROSS THE AREA ON SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ455-070630- /O.UPG.KLKN.FW.A.0010.070707T2100Z-070708T0400Z/ /O.NEW.KLKN.FW.W.0011.070707T1900Z-070708T0200Z/ WHITE PINE COUNTY- 328 PM PDT FRI JUL 6 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR DRY LIGHTNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE: 455 - WHITE PINE COUNTY WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP ACROSS WHITE PINE COUNTY SATURDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ451-070630- /O.UPG.KLKN.FW.A.0010.070707T2100Z-070708T0400Z/ /O.EXT.KLKN.FW.W.0010.000000T0000Z-070708T0200Z/ HUMBOLDT COUNTY- 328 PM PDT FRI JUL 6 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM PDT SATURDAY... THE RED FLAG WARNING FOR DRY LIGHTNING IS NOW IN EFFECT UNTIL 7 PM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 451 - HUMBOLDT COUNTY WIDELY SCATTERED DRY THUNDERSTORMS WILL CONTINUE ACROSS HUMBOLDT COUNTY THROUGH SATURDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING...VERY LOW FUEL MOISTURE AND STRONG OUTFLOW WINDS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CEC
4 follow-up statements
000 WWUS85 KLKN 070409 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 909 PM PDT FRI JUL 6 2007 NVZ454-071215- /O.EXP.KLKN.FW.W.0010.000000T0000Z-070707T0400Z/ /O.CON.KLKN.FW.W.0011.070707T1500Z-070708T0200Z/ CENTRAL LANDER AND EUREKA COUNTIES- 909 PM PDT FRI JUL 6 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM TO 7 PM PDT SATURDAY FOR DRY LIGHTNING... ...RED FLAG WARNING HAS EXPIRED... THE THREAT FOR DRY LIGHTNING HAS DIMINISHED ACROSS THE AREA. AS A RESULT...THE RED FLAG WARNING FOR DRY LIGHTNING THIS EVENING HAS BEEN ALLOWED TO EXPIRE. A RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM TO 7 PM PDT SATURDAY FOR DRY LIGHTNING. THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE: 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 WIDELY SCATTERED DRY THUNDERSTORMS ARE EXPECTED TO REDEVELOP AGAIN ON SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING...VERY LOW FUEL MOISTURE AND STRONG OUTFLOW WINDS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ457-070515- /O.EXP.KLKN.FW.W.0010.000000T0000Z-070707T0400Z/ LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 909 PM PDT FRI JUL 6 2007 ...RED FLAG WARNING HAS EXPIRED... THE THREAT FOR DRY LIGHTNING HAS DIMINISHED ACROSS THE AREA. AS A RESULT...THE RED FLAG WARNING FOR DRY LIGHTNING THIS EVENING HAS BEEN ALLOWED TO EXPIRE. $$ NVZ451-071215- /O.CON.KLKN.FW.W.0010.000000T0000Z-070708T0200Z/ HUMBOLDT COUNTY- 909 PM PDT FRI JUL 6 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT SATURDAY FOR DRY LIGHTNING... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 451 - HUMBOLDT COUNTY WIDELY SCATTERED DRY THUNDERSTORMS WILL CONTINUE ACROSS HUMBOLDT COUNTY THROUGH SATURDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING...VERY LOW FUEL MOISTURE AND STRONG OUTFLOW WINDS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ452-071215- /O.CON.KLKN.FW.W.0011.070707T1500Z-070708T0200Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- 909 PM PDT FRI JUL 6 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM TO 7 PM PDT SATURDAY FOR DRY LIGHTNING... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE: 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP ACROSS THE AREA ON SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING...VERY LOW FUEL MOISTURE AND STRONG OUTFLOW WINDS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ455-071215- /O.CON.KLKN.FW.W.0011.070707T1900Z-070708T0200Z/ WHITE PINE COUNTY- 909 PM PDT FRI JUL 6 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM PDT SATURDAY FOR DRY LIGHTNING... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE: 455 - WHITE PINE COUNTY WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP ACROSS WHITE PINE COUNTY SATURDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING...VERY LOW FUEL MOISTURE AND STRONG OUTFLOW WINDS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ KNUTSVIG
000 WWUS85 KLKN 071001 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 301 AM PDT SAT JUL 7 2007 NVZ451-080400- /O.EXT.KLKN.FW.W.0010.070707T1800Z-070708T0400Z/ HUMBOLDT COUNTY- 301 AM PDT SAT JUL 7 2007 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING FOR DRY LIGHTNING... THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING. 451 - HUMBOLDT COUNTY WIDELY SCATTERED DRY THUNDERSTORMS ARE EXPECTED TO REDEVELOP BY THIS AFTERNOON AS A WEAK COLD FRONT MOVES ACROSS THE AREA. THE BEST CHANCES FOR DRY LIGHTNING WILL BE ACROSS THE NORTHERN AND EASTERN PORTIONS OF HUMBOLDT COUNTY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING...VERY LOW FUEL MOISTURE AND STRONG OUTFLOW WINDS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ452-454-080400- /O.EXT.KLKN.FW.W.0011.070707T1800Z-070708T0400Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- CENTRAL LANDER AND EUREKA COUNTIES- 301 AM PDT SAT JUL 7 2007 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING FOR DRY LIGHTNING... THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING. 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP ACROSS THE AREA BY THIS AFTERNOON. A WEAK COLD FRONT AND UPPER LEVEL DISTURBANCE WILL BE CROSSING ELKO COUNTY THIS AFTERNOON AND BE THE FOCUS FOR MORE DRY THUNDERSTORM DEVELOPMENT. SOME STORMS MAY START TO TRANSITION TO WET OVER THE NORTHERN ELKO COUNTY WHERE THE DEEPEST MOISTURE WILL BE LOCATED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING...VERY LOW FUEL MOISTURE AND STRONG OUTFLOW WINDS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ455-080400- /O.EXT.KLKN.FW.W.0011.070707T1800Z-070708T0400Z/ WHITE PINE COUNTY- 301 AM PDT SAT JUL 7 2007 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING FOR DRY LIGHTNING... THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING. 455 - WHITE PINE COUNTY WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP ACROSS WHITE PINE COUNTY BY THIS AFTERNOON AS A WEAK COLD FRONT APPROACHES FROM THE NORTH AND AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING...VERY LOW FUEL MOISTURE AND STRONG OUTFLOW WINDS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JMG
000 WWUS85 KLKN 072223 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 323 PM PDT SAT JUL 7 2007 NVZ451-080400- /O.CON.KLKN.FW.W.0010.000000T0000Z-070708T0400Z/ HUMBOLDT COUNTY- 323 PM PDT SAT JUL 7 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR DRY LIGHTNING... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE: 451 - HUMBOLDT COUNTY WIDELY SCATTERED DRY THUNDERSTORMS ARE EXPECTED THIS EVENING AS A WEAK COLD FRONT MOVES ACROSS THE AREA. THE BEST CHANCES FOR DRY LIGHTNING WILL BE ACROSS THE EASTERN PORTIONS OF HUMBOLDT COUNTY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING...VERY LOW FUEL MOISTURE AND STRONG OUTFLOW WINDS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ452-454-080400- /O.CON.KLKN.FW.W.0011.000000T0000Z-070708T0400Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- CENTRAL LANDER AND EUREKA COUNTIES- 323 PM PDT SAT JUL 7 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR DRY LIGHTNING... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES: 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 WIDELY SCATTERED DRY THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS EVENING AS A WEAK COLD FRONT WILL BE CROSSING NORTHERN NEVADA THIS EVENING AND BE THE FOCUS FOR DRY THUNDERSTORMS. SOME STORMS MAY BE WET OVER NORTHEASTERN ELKO COUNTY WHERE THE DEEPEST MOISTURE WILL BE LOCATED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING...VERY LOW FUEL MOISTURE AND STRONG OUTFLOW WINDS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ455-080400- /O.CON.KLKN.FW.W.0011.000000T0000Z-070708T0400Z/ WHITE PINE COUNTY- 323 PM PDT SAT JUL 7 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR DRY LIGHTNING... THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE: 455 - WHITE PINE COUNTY WIDELY SCATTERED DRY THUNDERSTORMS ARE EXPECTED ACROSS WHITE PINE COUNTY THIS EVENING...MAINLY NORTH OF ELY...AS A WEAK COLD FRONT MOVES ACROSS NORTHERN NEVADA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING...VERY LOW FUEL MOISTURE AND STRONG OUTFLOW WINDS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CEC
000 WWUS85 KLKN 080303 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 803 PM PDT SAT JUL 7 2007 NVZ452-454-455-080415- /O.CAN.KLKN.FW.W.0011.000000T0000Z-070708T0400Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- 803 PM PDT SAT JUL 7 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING. THE THREAT FOR WIDELY SCATTERED DRY THUNDERSTORMS HAS DIMINISHED ACROSS THE AREA. AS A RESULT...THE RED FLAG WARNING HAS BEEN CANCELLED. $$ NVZ451-080415- /O.CAN.KLKN.FW.W.0010.000000T0000Z-070708T0400Z/ HUMBOLDT COUNTY- 803 PM PDT SAT JUL 7 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING. THE THREAT FOR WIDELY SCATTERED DRY THUNDERSTORMS HAS DIMINISHED ACROSS THE AREA. AS A RESULT...THE RED FLAG WARNING HAS BEEN CANCELLED. $$ KNUTSVIG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 6, 2:19 AM PDT, 13 hours 9 minutes earlier.
Area forecast discussion, Jul 6, 2:19 AM PDT, 13 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 219 AM PDT FRI JUL 6 2007 .SYNOPSIS...HIGH PRESSURE WILL BRING CONTINUED VERY HOT WEATHER TO NEVADA. A WEAK COLD FRONT WILL CROSS THE REGION SATURDAY AND DROP TEMPERATURES 5 TO POSSIBLY 10 DEGREES. ISOLATED MAINLY DRY THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING...MAINLY OVER HIGHER TERRAIN. THE RIDGE WILL REBUILD OVER THE SILVER STATE EARLY NEXT WEEK KEEPING VERY HOT TEMPERATURES IN THE FORECAST. && .SHORT TERM...TODAY THROUGH SATURDAY. MODELS IN DECENT AGREEMENT FOR THE SHORT TERM. A FAIRLY STRONG DISTURBANCE IS CURRENTLY MOVING OUT OF SOUTHERN CA AND WILL BE MOVING NORTH ACROSS WESTERN THIRD OF CWA THIS AFTERNOON AND EVENING. LOOKS LIKE SOME WEAK INSTABILITY WILL EXTEND SOUTH THROUGH THE WESTERN PORTIONS OF FWZ 454 AND 457 WITH STORMS STARTING TO FIRE EARLY THIS AFTERNOON. WILL EXTEND RED FLAG WARNING FOR DRY LIGHTNING SOUTH INTO THESE ZONES TODAY. TEMPERATURES WILL BE WITHIN A COUPLE OF DEGREES OF YESTERDAYS HIGHS EXCEPT FOR FAR SOUTHWESTERN ZONES WHERE SOME COOLER AIR WILL BE ACCOMPANYING THE DISTURBANCE MENTIONED EARLIER AND HELP TO COOL HIGHS ABOUT 5 DEGREES. FORECAST SOUNDINGS INDICATE THERE WILL CONTINUE TO BE SOME ELEVATED INSTABILITY AROUND AT LEAST THROUGH 06Z AND WOULD NOT BE SURPRISED TO SEE SOME STORMS LINGERING OVER NERN NV THROUGH MUCH OF THE NIGHT. WESTERLY WINDS AND CLOUDS LINGERING FROM EVENING CONVECTION WILL LIKELY KEEP LOWS FAIRLY MILD OVER NORTHEASTERN NV WITH LOWS POSSIBLY NOT DROPPING BELOW 60 IN MOST PLACES. FURTHER WEST ESPECIALLY COULD STILL SEE LOWS FALLING INTO THE 50S AS WINDS BECOME LIGHT AND CLOUDS CLEAR OUT AFTER MIDNIGHT. ANOTHER ACTIVE THUNDERSTORM DAY EXPECTED FOR SATURDAY WITH BEST CHANCE BEING NORTH OF HWY 50. A SLOW MOVING DISTURBANCE WILL BE CROSSING THE AREA ALONG WITH A COLD FRONT WHICH WILL BE THE FOCUS FOR MORE THUNDERSTORMS SATURDAY AFTERNOON. PWS WILL BE ON THE INCREASE WITH AREAS ALONG AND NORTH OF I-80 GETTING UP NEAR 0.75IN AND GRADUALLY DECREASING FURTHER SOUTH. COULD SEE SOME MORE ORGANIZED STORMS WHICH START TO PRODUCE WETTING RAINS AS INSTABILITY WILL BE BETTER WITH INCREASED MOISTURE...BUT GIVEN HOW DRY IT HAS BEEN THE LAST COUPLE OF MONTHS...ANY LIGHTNING STRIKE WILL STILL HAVE THE POTENTIAL TO START A FIRE SO WILL CONTINUE THE WATCH FOR ALL ZONES SATURDAY. EVEN WITH A COLD FRONTAL PASSAGE OVER NORTHERN HALF OF CWA...WILL LIKELY STILL SEE HIGHS WELL INTO THE 90S WITH SOME 100S STILL POSSIBLE IN SOUTHERN AND FAR WESTERN ZONES. JMG .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...LATEST MODELS IN AGREEMENT WITH FLATTENING OF H5 RIDGE OVER WRN U.S. SUNDAY AND MONDAY. THIS SHOULD KEEP DAYTIME HIGHS FROM REACHING THE CENTURY MARK IN MOST LOCATIONS. BOTH THE OPERATIONAL GFS AND THE GFS ENSEMBLE MEAN REBUILD WRN CONUS RIDGE BACK INTO OUR AREA STARTING MONDAY AND CONTINUE TO BUILD THE RIDGE THROUGH THURSDAY. MEANWHILE...BOTH THE ECMWF AND THE CANADIAN DIFFER FROM THE GFS...KEEPING THE RIDGE FARTHER EAST WITH AN UPPER LOW SITTING JUST OF THE CA COAST. BECAUSE OF THESE DIFFERENCES...DID NOT MAKE TOO MANY CHANGES TO LONG TERM TEMPERATURES. BOTH SOLUTIONS WILL ALLOW DAYTIME TEMPS TO REMAIN AT LEAST 5-10 DEGREES ABOVE NORMAL WITH THE GFS SOLUTION CAUSING EVEN HOTTER TEMPS. OF GREATER CONCERN IN THE LONG TERM IS THREAT OF DRY THUNDERSTORMS EACH DAY THROUGH THE END OF NEXT WEEK. PWS MAINLY STAY AT OR BELOW 0.50 OF AN INCH WITH CLOUD BASES BETWEEN 500-550MB THROUGH THE PERIOD...WHICH SUGGESTS ONLY A VERY SMALL CHANCE OF ANY WETTING RAIN. SOME DRIER AND MORE STABLE MID-LEVEL AIR WORKING INTO NW NV ON SUNDAY WILL LIMIT ANY T-STORM ACTIVITY TO CENTRAL AND NE NV. AS THIS DRIER AIR WORKS EASTWARD MONDAY...EXPECTING T-STORM ACTIVITY TO BE CONFINED TO AREAS SOUTH OF I-80. WILL CONTINUE WITH IDEA OF ISOLATED AFTERNOON T-STORMS OVER THE HIGHER TERRAIN TUESDAY THROUGH THURSDAY AS RIDGE BACKS WESTWARD. HOWEVER...IF ECMWF SOLUTION IS RIGHT THEN CONVECTION WOULD BE MORE WIDESPREAD. GFS SHOWING PWS CLIMBING TO AROUND 0.75 OF AN INCH ACROSS OUR WESTERN ZONES ON THURSDAY...SO INCREASED COVERAGE OF T-STORMS IN THOSE AREAS. MCGEE && .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED VFR CONDITIONS THROUGH TONIGHT. HOWEVER...THERE WILL BE SOME ISOLATED CONVECTIVE ACTIVITY THIS AFTERNOON AND EVENING ACROSS PARTS OF NORTHERN AND CENTRAL NEVADA AND NORTHERN UTAH. EXPECTING CEILINGS TO BE AROUND 12000 FEET AGL THIS AFTERNOON. GUSTY AND ERRATIC WINDS WILL BE THE MAIN CONCERN AROUND ANY THUNDERSTORM WITH SURFACE WIND GUSTS BETWEEN 40-45 KNOTS POSSIBLE. && .FIRE WEATHER...INCREASING MID-LEVEL MOISTURE AND NEAR-RECORD AFTERNOON TEMPERATURES WILL BRING WIDELY SCATTERED DRY THUNDERSTORMS...WITH 20 PERCENT COVERAGE...TO FWZ 451...454 AND 457 THIS AFTERNOON AND EVENING...WITH ISOLATED 5 TO 10 PERCENT COVERAGE EXTENDING ACROSS THE REMAINDER OF NORTHERN AND CENTRAL NEVADA. STORMS ARE EXPECTED TO START IN THE EARLY AFTERNOON AS A DISTURBANCE MOVES NORTH OUT OF SOUTHERN CA. HAVE DECIDED TO EXPAND THE RED FLAG WARNING INTO THESE OTHER TWO ZONES WITH MAINLY THE WESTERN PORTIONS OF 454 AND 457 HAVING HIGHEST PROBABILITY OF DRY LIGHTNING. ON SATURDAY AFTERNOON AND EVENING WIDELY SCATTERED DRY THUNDERSTORMS ...20 PERCENT COVERAGE...WILL SPREAD ACROSS THE ENTIRE FORECAST AREA...451...452...454...455...AND 457. THUNDERSTORMS BOTH DAYS WILL BEGIN IN THE HIGHER TERRAIN...SPREADING INTO HIGHER VALLEYS. THERE WILL BE SOME CHANCE OF RAIN REACHING THE GROUND SATURDAY AS MOISTURE DEEPENS ACROSS THE SILVER STATE. BEST CHANCE FOR WETTING RAINS WILL LIKELY BE ALONG AND NORTH OF I-80...BUT GIVEN HOW DRY IT HAS BEEN ANY LIGHTNING STRIKES COULD CAUSE SOME STARTS UNLESS THEY ARE RIGHT UNDER A RAIN SHAFT. WILL CONTINUE THE WATCH FOR ALL ZONES SAT. JMG && .LKN WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING IN EFFECT FRIDAY AFTERNOON AND EVENING FOR DRY THUNDERSTORMS FOR FWZS 451...454 AND 457. FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON AND EVENING FOR DRY THUNDERSTORMS FOR ALL FWZS...451...452...454...455...AND 457. &&
Nearby
Red Flag Warnings in Nevada, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.